MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV SP 3F SL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROV SP 3F SL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number S9173108PD
Health Effect - Clinical Code Venipuncture (2129)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that picc split in half where the hub meets the catheter; patient was not harmed, but line had to be removed and patient was stuck again.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a detached hub is confirmed; however the cause is unknown.One 3 fr single lumen powerpicc provena was returned for evaluation.An initial visual observation showed the luer connector was detached from the extension tubing.Use residue was observed throughout the returned sample.The sample was flushed with a 12 ml syringe of water and was found to be patent to infusion.No leaks were observed when the sample was pressurized.Blood residue was expelled from the catheter sample when it was flushed.A microscopic observation revealed the break surface of the extension tubing of the purple lumen was uneven and rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue; however the root cause of the break is unknown at this time.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
DOT PROV SP 3F SL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7397756
Report Number3006260740-2018-00597
Device Sequence Number680070
Product Code LJS
UDI-Device Identifier00801741134425
UDI-Public(01)00801741134425
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Remedial Action Recall,Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS9173108PD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 MO